MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The coil has been returned for evaluation; product analysis in progress.A follow-up mdr will be submitted when evaluation is complete.Mdrs related to this event: 2029214-2019-00496 2029214-2019-00497.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of concerto coil break.The coils were prepared and used per the instructions for use (ifu).A continuous flush line used and was maintained during the embolization procedure.Resistance was not encountered when the coils were advanced into the catheter.There was no allegation of a patient injury.
 
Additional Manufacturer Narrative
D10.Device available, return date: additional information: g4.Date manufacturer received; additional information: g7.Type of report; additional information: h2.Follow-up type; additional information: h3.Device evaluation, device returned; additional information: h6.Evaluation codes; additional information: device evaluation; h10.Additional manufacturer narrative; additional information: device evaluation, the device was returned as part of this investigation.Analysis found the concerto coil was returned within an introducer sheath.There was no instant detacher, microcatheter, or accessories returned with the device.The concerto coil was decontaminated.There is no evidence of any detachment attempts by mechanical or manual methods.The concerto pusher was found broken approximately 142cm from the proximal end with the release wire extending out of the distal end.The distal segment of the release wire was broken with the coin, lumen stop, retainer ring, shield coil, detach element and implant coil missing and not returned for evaluation.The investigation determined that there was insufficient information to determine the cause of the event.Since the microcatheter, distal segment of release wire, coin, lumen stop, retainer ring, shield coil, detach element, and implant coil were not returned for analysis, any contribution of these subassemblies to the coil separation/break could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8655875
Report Number2029214-2019-00498
Device Sequence Number11334202
Product Code KRD
UDI-Device Identifier00847536013346
UDI-Public00847536013346
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Model NumberNV-2-8-HELIX
Device Lot NumberA463582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1